16 years old........

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
cutiechick16
Guest
Posts: 1
Joined: Mon Oct 10, 2005 8:55 am
Location: New Hampshire

16 years old........

Postby cutiechick16 » Mon Oct 10, 2005 9:35 am

Hi, I am a 16 year old female. I have been getting a ton of bruises for no apparent reason, and I have been pretty tired lately. Sometimes I am not hungry at all and I just want to sleep. I also have been having a little dull headache around my forehead and it doesn't seem to go away. Ocasionally in the morning I have a stomach ache when I first wake up. Should these be something to worry about. I showed my dad the bruises and he says im just a kid, but I am worried because i have them all over my arms and legs. Please help. Is there any chance its leukemia? Should I go to the doctor or emergency room?

User avatar
Dr. Safaa Mahmoud
Medical Doctor
Posts: 1434
Joined: Sat Jan 04, 2003 7:53 am

Postby Dr. Safaa Mahmoud » Sat Jul 15, 2006 4:53 pm

Dear cutiechick16,

The tendency to bruise means increased bleeding tendency due to a systemic cause. If this is the case, you might be losing blood in other forms and through other routs. This results in a degree of anemia, being a female in the reproductive period, losing blood monthly in the days of your cycle will increase your symptoms. Anemia causes headache, easy fatigability and sleeping tendency.
I recommend you as a start to do complete blood picture CBC and blood film.

Systemic causes of increased bleeding tendency include:
Scurvy (Vitamin C deficiency)
Vitamin K deficiency
Chemicals such as Aspirin
Leukemia
Idiopathic thrombocytopenic purpura

Blood tests include CBC with blood film, Bleeding time , prothrombin time and prothrombin concentration are the commonly requested tests in such cases. Specific tests and images are requested accordingly.

I advise you to:
Avoid drugs that increase bleeding tendency like Aspirin.
To be checked by your physician for proper medical care.

Best regards,
This answer does not substitute for direct medical consultation.

Dr. Safaa Mahmoud.
MB BCh, MSc Internal Medicine. MD Medical Oncology.
PhD Experimental Medicine and Biochemical Science.


Return to “Leukemia”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.